

## Pacific Immigration Development Community 26th Regular Annual Meeting 25 - 27 June 2024, Honiara, Solomon Islands

**"Together we build the Blue Pacific safer for Economic Prosperity"** 



PACIFIC IMMIGRATION DEVELOPMENT COMMUNITY



## **PIDC MEMBERS**

American Samoa Australia Cook Islands Federated States of Micronesia Fiji French Polynesia Kiribati Republic of the Marshall Islands Nauru New Caledonia

New Zealand Niue Palau Palau Papua New Guinea Samoa Solomon Islands Tokelau Tonga Tuvalu Vanuatu Wallis and Futuna

# CHAIR'S FOREWORD



Welcome to Our Happi Isles, Honiara, Solomon Islands – your host of the 26th Pacific Immigration Development Community (PIDC) Regular Annual Meeting (RAM).

The unique Blue Pacific continent we call home, has been under duress and unnecessary constraint from circumstances beyond our ocean. While the apolitical climate seems to be shaping policy development and informing decisions for the

Region, it is not as crucial as the grave concerns we encounter on a regular basis affecting migration and travels for our people and finite resources in terms of capacities, capabilities, talents and experiences. The loss of institutional knowledge and traditional wisdom are crucial concerns as these, like pearls and shells of our oceans, are treasured riches of our Pacific continent.

The Pacific Ocean continent however, understands the significance and value of unity and cooperation, to protect, secure and enhance sustainability measures to save our depleted resources and societies. We believe in enabling and building our Blue Pacific to be indubitable secure and safe, for the wealth, richness and prosperity of our people.

The theme for this year's PIDC RAM, "Together we build the Blue Pacific safer for economic prosperity", cherishes and appreciates the value of collaboration, collectivity and cooperating. Where, we are able to support pathways and frameworks and agendas that nourish and sustain substantial economic benefits to our member countries and people of the Blue Pacific continent. As experienced Immigration experts and law enforcement officers, we acknowledge the abundance and affluence of wisdom, experiences and knowledge you will bring to each session of our RAM. We value every contribution and input knowing that the beauty of a necklace is not just in the shells or pearls, but in how they are plaited, blended and merged.

We trust that our deliberations will produce substantive and considerable outcomes that will eventually inform policies, decision making and promote regional cooperation. While true beauty is always in the eye of the beholder, a necklace's beauty is only discovered when worn and used.

Therefore, I invite all our participants and members to weave our necklace of affluence together, actively discussing, sharing experiences and insights, wisdom and understanding – knowing that unity is our strength.

I wish all our member countries a very productive meeting and may we weave and interlace the best necklace that we can wear with smiles, appreciation and assurance, that through the Immigration platform, "Together, We can Build our Blue Pacific Safer for Economic Prosperity".

Thank you and God bless

Mr. Christopher Akosawa Acting Director of Immigration Solomon Islands Immigration Division Ministry of Commerce, Industry, Labour & Immigration



# Programme

## Monday, 24th June 2024

Time	Activity	
08:30 - 09:00	Registration	Secretariat
09:00 - 17:00	Board Meeting	Heritage Park Hotel
18:30 - 21:00	Conference Delegates Welcome Reception Hosted by: Solomon Islands Immigration & PIDC Secretariat	Heritage Park Hotel

### Day 1: Tuesday, 25th June 2024

Time		Activity	
08:30 - 10:00	ltem 1	Official Opening	Solomon Islands Immigration/ Chair
10:00 - 10:30	GROUP	PHOTO & MORNING TEA	
10:30 - 10:35	ltem 2	Statement by the Chair	Outgoing Chair/ Incoming Chair (5 mins)
10:35 - 10:45	ltem 3	Working Procedures and Appointment of Drafting Committee	Chair (10 mins)

10:45 - 10:50	Item 4	Adoption of Agenda	Chair (5 mins)
10:50 - 11:10	Item 5	Secretariat Report & Launching of the New PIDC Website	Secretariat (20 mins)
11:10 - 11:20	ltem 6	CLOSED SESSION	Chair/
		PIDC Board Report	Secretariat (10 mins)
11:20 - 13:00	ltem 7	CLOSED SESSION	Chair/ Secretariat 8
		<ul> <li>i. Financial Update</li> <li>ii. Member Contribution Fund</li> <li>iii. PIDC Stocktake Report</li> <li>iv. Membership Contribution Review Report</li> <li>v. PIDC Audit Report</li> <li>v. 2023 Annual Report</li> <li>vii. 2024/25 Annual Work Programme &amp; Budget</li> </ul>	Members (1hr 40mins)
13:00 - 14:00	LUNCH		

14:00 - 15:00	ltem 7	CLOSED SESSION	Chair & Secretariat (1 hr)
		Item 7 continues	(1111)
15:00 - 15:30	AFTERN	IOON TEA	
15:30 - 16:00	ltem 8	CLOSED SESSION	
		PIDC - IOM Project: Online Reporting & Information Sharing Platform	IOM & Members (30 mins)
16:00 - 17:00	ltem 9	Member Country Reports	Members (1hr)
18:30 - 21:00		Australia & New Zealand Dinner	IRON BOTTOM SOUND HOTEL

## DAY 2: Wednesday, 26 June 2024

Time	Activity	
09:00 - 10:00	Continuation of Member Country Reports	Members (1 hr)
10:00 - 10:30	MORNING TEA	

10:30 - 11:00	ltem 10	Strengthening our Borders through Partnership: The Solomon Islands Experience	Solomon Islands/ PNG/Australia & Members (30 mins)
11:00 - 11:40	ltem 11	<b>Panel Discussion</b> Maritime Border Challenges: Emerging Maritime Trends in the Pacific	French Polynesia, PNG, Solomon Islands, Kiribati, RMI, FFA, PTCCC & OCO (40 mins)
11:40 - 13:00	ltem 12	<b>Panel Discussion</b> Changing travel in the Pacific - Balancing Security and facilitation: Pacific Experiences and lessons	PNG, Australia, Cook Islands, ICAO/NZ, Fiji/UN CT Travel, IOM & Vendor (1hr 20 mins)
13:00 - 14:00	LUNCH		
14:00 - 15:00	ltem 13	<b>Panel Discussion</b> Countering Serious Organised Crime: People Smuggling, Human Trafficking and Drugs	Australia, Tonga, Solomon Islands, Fiji, Vanuatu, PNG, UNODC, PTCCC, OCO & Members <i>(1hr)</i>

15:00 - 15:30	AFTERNO	OON TEA	
15:30 - 16:00	ltem 14	Regional Frameworks and Initiatives: Understanding it through an Immigration Perspective	PIFS/JHOPS & other Identified Partners & Members (30 mins)
16:00 - 17:00	Item 15	<b>Panel Discussion</b> Building Organisational Capacity, Expertise and Knowledge: Sustaining Operations for the future.	Members - Fiji, Cook Islands Samoa, Australia, PNG & Solomon Islands <i>(1hr)</i>
		FREE EVENING	

## DAY 3: Thursday, 27 June 2024

Time		Activity	
08:30 - 10:00	ltem 16	FFA Vessel Surveillance and Monitoring System Site visit at FFA Headquarters in Honiara	FFA (1hr 30 mins)

10:00 - 10:30	MORNIN	G TEA	
10:30 - 11:30	ltem 17	PIDC - USP Masters in Border Security Programme: Member and Partners Stakeholder Feedback	USP, Members & Partners <i>(1 hr)</i>
11:30 - 13:00	ltem 18	Bilateral Opportunities: bilateral engagements for Members and Partner Organisation	PIDC Members/ Partner Organisations (1hr 30 mins)
13:00 - 14:00	LUNCH		
14:00 - 14:30	ltem 19	Presentations and Reports from Observers	Observers (30 mins)
14:30 - 14:40	ltem 20	2025 RAM & Election of Vice Chair	Chair/PIDC Members (10 mins)
14:40 - 15:00	ltem 21	Election of PIDC Board Members for 2024/25 and PIDC Board Meeting schedule for 2024/25	Chair/PIDC Members (10 mins)
15:00 - 15:30	AFTERNO	DON TEA	

\*

ltem 24	Official Closing	Chair / Host
	CONFERENCE ENDS	
	<b>CONFERENCE ENDS</b> Farewell Dinner to be hosted by Solomon	Solomon Kitano Mendana
	Item 24	CONFERENCE ENDS

## Friday, 28 June 2024

Time	Activity	
08:00 - 17:00	Delegates Departing	
10:00 - 17:00	Optional Side Event for Remaining Delegates - Picnic Hosted by Solomon Islands Immigration	Hammock Beach

# **Conference Guide**

#### **FOCAL POINT**

If you have any problem while in Honiara, please get in touch with:

Mrs Seremana Titoko Finance & Corporate Manager PIDC Secretariat +677 7727995 seremana.titoko@pidcsec.org

Mr Timothy Manepuria Solomon Islands Chief Immigration Officer - Permit +677 7780689 TManepuria@commerce.gov.sb

#### **MEETING VENUE**

Heritage Park Hotel Phone: +677 24007 Email: **fbd@heritageparkhotel.sb** 

#### ACCOMMODATION

PIDC has reserved standard rooms for all conference delegates at (i) Heritage Park Hotel & (ii) Solomon Kitano Mendana Hotel. While PIDC will the of cost cover (room, breakfast, accommodation coffee break and lunch) during the conference, funded delegates and participants responsible are for settling private expenses

(such as dinner, drinks, telephone calls, laundry, etc) directly with the hotel at the end of the conference and prior to departure.

#### **AIRPORT ARRIVAL & PICK UP**

International delegates will arrive at the Honiara International Airport. All delegates are required to go through normal immigration, customs and quarantine checks. Please queue in the designated line for PIDC meeting delegates for quick Immigration clearance.

Immigration Solomon Islands Department will provide transfer for all delegates from the Airport to the Hotels vice when and versa delegates depart. For those coordinating their own travel we request that you urgently provide the PIDC Secretariat with your travel itineraries for coordinating pick up from the airport.

#### REGISTRATION

All delegates are to register with the Secretariat on **Monday, 24th June 2024 from 08:30am - 10:00am** to receive your conference bag, meeting folder, name tag, allowances and other important information.

#### **OFFICIAL OPENING & DRESS CODE**

All members are requested to wear the shirt provided in your conference bag to the Opening Ceremony on Day 1 of the Conference. Dress Code for the remaining days will be semi formal/smart casual wear.

#### TRANSPORT

The Solomon Islands Immigration Department will provide transportation for the duration of the conference. This also included transportation for all delegates to social events

#### SOCIAL EVENTS

All Delegates are invited to attend the following events as part of the conference programme:

- 1. Monday, 24th June 2024 Welcome Reception Hosted by: Solomon Islands Immigration & PIDC Secretariat Time: 18:30 - 21:00
  - Venue: Heritage Park Hotel

#### 2. **Tuesday, 25th June 2024** Delegates Dinner Hosted by: Australia & NZ

Time: 18:30 - 21:00 Venue: Iron Bottom Sound Hotel

# 3. Thursday, 27th June 2024 Farewell Dinner Hosted by: Solomon Islands Immigration Department Time: 18:30 - 22:00 Venue: Solomon Kitano Mendana Honiara

4. Friday, 28th June 2024
Optional Side Event for
Remaining Delegates
Picnic Hosted by: Solomon
Islands Immigration Department
Time: 10:00 - 17:00
Venue: Hammock Beach

#### THE SECRETARIAT CONTACT

Mrs Seremana Titoko Finance & Corporate Manager PIDC Secretariat +677 7727995 seremana.titoko@pidcsec.org

Ms Niger Roebeck Finance & HR Officer niger.roebeck@pidcsec.org

# **Solomon Islands Information**

#### **HONIARA**

Honiara is the capital and the largest city of Solomon Islands, located on the island of Guadalcanal. It has an estimated population of 84,000 and is the center of the majority of the major government buildings and institutions of Solomon Islands. The city center is less than 10 minutes from Heritage Park Hotel.

Solomon Islands offers a unique cultural experience with Music and art a vibrant expression of the unique and diverse cultures of the Solomon Islands.Exotic local customs and traditions remain a very important part of life for Solomon Islanders. Honiara is Solomon Islands' springboard for tourism activities.

#### **TIME ZONE**

The Solomon Island Standard Time is 11 hours ahead of the Greenwich Mean Time (GMT +11).

#### **CLIMATE**

Honiara has a tropical type climate, more specifically a tropical rainforest climate, with an average daytime temperature of about 28 °C. There are two distinct seasons- a wet season from November to April and a dry season from May to October.

#### CURRENCY

Solomon Islands unit of currency is the Solomon Island Dollar (SBD). The Solomon Islands is a cash economy and only the major hotels accept international credit cards. We recommend having multiple ways to access money. There are a number of commercial banks with branches and ATMs in Honiara. Exchange your money at the airport or in banks open from 09:00 am - 04:00 pm.

#### **ELECTRICITY**

In the Solomon Islands, power plugs and sockets (outlets) of type G and type I are used. The standard voltage is 220 V at a frequency of 50 Hz.



#### CONECTIVITY

Within the major towns in the Solomon Islands there is mobile and internet coverage. You can buy a SIM Card from Solomon Island Telekom which is 2 minutes away from Heritage Park Hotel.

# **Participants list**

#	Country	Name	Designation
1	American Samoa	Fagamalama Fuala'au	Chief Immigration Officer
2	American Samoa	lpi P leli	Senior Immigration Officer
3	Australia	Jim Anderson	Regional Director - Pacific
4	Australia	Anthony Brett	Director - Pacific International
5	Australia	Damien Kilner	A/G Group Manager - Immigration Operations
6	Cook Islands	Tangiroa Chere Arthur	Principal Immigration Officer
7	Cook Islands	Phillip Metuariki	Immigration Operations Manager
8	Fiji Islands	Amelia Komaisavai	Director of Immigration
9	French Polynesia	Thierry Van Der Heide	Chief of the Territorial Border Police Service
10	Kiribati	Meeratia Marabu	Senior Immigration Officer
11	Nauru	Darlene Dabana	Acting Director of Immigration

#	Country	Name	Designation
12	Nauru	Dawnia Aiyunge	Senior Immigration Officer
13	New Caledonia	Patrice Prigent	Head of Police Border Force Service
14	New Zealand	Kevin Kneebone	Programme Manager - Pacific Security INZ
15	New Zealand	Rebecca White	Programme Manager - Pacific Security INZ
16	New Zealand	Zarfia Amoa	Programme Coordinator - Pacific Security INZ
17	Palau	Lovelynson Wally	Senior Immigration Officer
18	PNG	Wellington Navasivu	Acting Chief Migration Officer
19	PNG	Clarence Parisau	Deputy Chief Migration Officer - Visa & Passports
20	PNG	Michael Kingma	Senior Advisor-PNG IPPP
21	PNG	Lindsay Sabewa	Acting Executive Officer
22	PNG	Louisa Kariko	Executive Assistant to Chief Migration Officer

#	Country	Name	Designation
23	RMI	Amber Lee Kramer	Deputy Director of Immigration
24	Samoa	Agafili Shem Leo	Chief Executive Officer - MPMC
25	Solomon Islands	Christopher Akosawa	Acting Director of Immigration
26	Solomon Islands	Johnson Oge	Chief Immigration Officer - Passport
27	Solomon Islands	Arnold Horesi	Chief Immigration Officer - Compliance & Enforcement
28	Tokelau	Margaret Pedro	Manager Support Services
29	Tokelau	Elsie Foua	Immigration Officer
30	Tonga	Telesia Kaitapu	Director of Immigration
31	Tuvalu	Leilani Saitala	Director of Immigration
32	Vanuatu	Jeffrey Markson	Director of Immigration
33	Vanuatu	Stephen Willie	Compliance Manager



# **Observers list**

#	Organisation	Name	Designation
1	FFA	Dr Manumatavai Tupou Roosen	FFA Director General
2	FFA	Allan Rahari	Director of Fisheries Operations Division
3	PICP	Julian Bianco	Executive Coordinator
4	PTCCC	Adam Moore	AFP Detective Sergeant - PTCCC Advisor
5	PTCCC	Maria-Louise Wetzall	NZ Advisor
6	000	Laisa Naivalurua	Operations Manager
7	ICAO/NZ	Dion Chamberlain	Director International & Product Strategy
8	IOM	Laura Scoretti	Senior Immigration & Border Governance Specialist for Asia & the Pacific
9	IOM	Solomon Kantha	Chief of Missions, IOM Fiji and Pacific Sub-Regional Coordinator
10	IOM	Kazumi Nakamura	Programme Manager
11	IOM	Imogen Nicholls	Project Coordinator
12	UNHCR	Sarah Mansour	Protection Officer

#	Organisation	Name	Designation
13	UNHCR	Nicholas Bugeja	Senior Durable Solutions Associate
14	New Caledonia	Jean-Francois Coulson	Commandant Divisionnaire (Inspector)
15	New Caledonia	Gregory Cornillon	Commissaire Divisionnaire (Commander)

## **Resource Person**

#	Organisation	Name	Designation
1	CBN	Heddy Boulingui Wakpo	Manager International Business Development

## **PIDC Secretariat**

#	Name	Designation
1	Akuila Ratu	Head of Secretariat
2	Sovala Agaiava	Deputy Head of Secretariat
3	Seremana Titoko	Finance & Corporate Manager
4	Fiona Sapatu	Programme Officer
5	Niger Roebeck	Finance & HR Officer

#### NOTES

#### NOTES

REGULAR ANNUAL MEETING / 25 - 27 JUNE 2024

6



PACIFIC IMMIGRATION DEVELOPMENT COMMUNITY Phone: +685 29107 Email: info@pidcsec.org Development Bank of Samoa Building, Level 3, P.O. Box 1881, Apia, Samoa website: www.pidcsec.org